MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542450M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.Concomitant products: saline mentor siltex round spectrum 325cc, catalog number 3542450m, lot number 79308.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) -year-old female patient underwent a breast augmentation with saline mentor siltex round spectrum 325cc breast implants and experienced deflation on the right breast implant.As a result, the patient had undergone removal and replacement with gel mentor memorygel breast implant 450cc on the right breast implant and with mentor memorygel breast implant 415cc o the left breast implant on (b)(6) 2018.
 
Additional Manufacturer Narrative
On 06/08/18, it was reported to mentor that the mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 06/22/18, it was reported to mentor that the device history record (dhr) of lot number 79308 reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/06/18, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt to mentor, the device contained no fluid.Yellow material was observed within the device and on the shell surface.Visual evaluation of the device revealed an area of siltex cracking on the posterior view.Leak testing was performed in accordance with mentor procedures and revealed one leakage site; a rent measuring less than 0.1 cm discovered within the siltex cracking on the posterior view.No other anomalies were found.Because mentor performs 100% inspection and testing of all devices prior to release, product evaluation team concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.However, at this point it is not possible to determine the root cause of such damage or the origin of the yellow material observed.Because mentor performs 100% inspection and testing of all devices prior to release, product evaluation team concluded that the rent and siltex cracking occurred sometime subsequent to the removal of the device from its protective packaging.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex saline-filled devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the rtv shell of siltex saline mammaries.The severity level for this complaint code was determined to be a s3, which is defined as: necessitates intrusive medical or surgical intervention.No corrective action is required since there is no evidence that the failures modes are related with manufacturing or product design.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SILTEX ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7537248
Report Number1645337-2018-03164
Device Sequence Number1898426
Product Code FWM
UDI-Device Identifier00081317002093
UDI-Public00081317002093
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1993
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/1998
Device Catalogue Number3542450M
Device Lot Number79308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer05/07/2018
05/07/2018
05/07/2018
Initial Report FDA Received Date05/23/2018
Supplement Report FDA Received Date06/08/2018
06/26/2018
07/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR